Stationary solutions of Keller-Segel type crowd motion and herding models: multiplicity and dynamical stability

Abstract : In this paper we study two models for crowd motion and herding. Each of the models is of Keller-Segel type and involves two parabolic equations, one for the evolution of the density and one for the evolution of a mean field potential. We classify all radial stationary solutions, prove multiplicity results and establish some qualitative properties of these solutions, which are characterized as critical points of an energy functional. A notion of variational stability is associated to such solutions. The dynamical stability in a neighborhood of a stationary solution is also studied in terms of the spectral properties of the linearized evolution operator. For one of the two models, we exhibit a Lyapunov functional which allows to make the link between the two notions of stability. Even in that case, for certain values of the mass parameter and all other parameters taken in an appropriate range, we find that two dynamically stable stationary solutions exist. We further discuss qualitative properties of the solutions using theoretical methods and numerical computations.
Document type :
Journal articles
Complete list of metadatas

Cited literature [20 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00821206
Contributor : Jean Dolbeault <>
Submitted on : Friday, July 26, 2013 - 6:11:39 PM
Last modification on : Thursday, January 11, 2018 - 6:12:20 AM
Long-term archiving on : Wednesday, April 5, 2017 - 5:14:55 PM

Files

DJM10-Hal.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00821206, version 2
  • ARXIV : 1305.1715

Collections

Citation

Jean Dolbeault, Peter Markowich, Gaspard Jankowiak. Stationary solutions of Keller-Segel type crowd motion and herding models: multiplicity and dynamical stability. Mathematics and Mechanics of Complex Systems, mdp, 2015, 3 (3), pp.211-241. ⟨hal-00821206v2⟩

Share

Metrics

Record views

589

Files downloads

379